Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 7, 2020, 12:07 AM EST for 5 counties in Florida. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2020, 12:07 AM EST (05:07 UTC)
- Expired
- Feb 7, 2020, 1:00 AM EST
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 12:17 AM EST | TSTM WND GST 48 | Daytona International S, FL | MESONET AT DAYTONA INTERNATIONAL SPEEDWAY MEASURED A PEAK WIND GUST OF 48MPH. |
| Feb 7, 12:17 AM EST | TSTM WND GST 51 | Daytona Beach Airport, FL | ASOS AT DAYTONA BEACH INTERNATIONAL AIRPORT MEASURED A PEAK WIND GUST OF 51MPH OR 44 KNOTS FROM THE WEST. |
| Feb 7, 12:21 AM EST | TSTM WND GST 45 | Sanford Airport, FL | ASOS AT SANFORD AIRPORT MEASURED A PEAK WIND GUST OF 45MPH OR 39 KNOTS FROM THE WEST. |
| Feb 7, 12:23 AM EST | TSTM WND GST 48 | Orlando Executive Airpo, FL | ASOS AT ORLANDO EXECUTIVE AIRPORT MEASURED A PEAK WIND GUST OF 48MPH OR 42 KNOTS FROM THE WEST-NORTHWEST. |
| Feb 7, 12:31 AM EST | TSTM WND GST 43 | Orlando International A, FL | ASOS AT ORLANDO INTERNATIONAL AIRPORT MEASURED A PEAK WIND GUST OF 43MPH OR 37 KNOTS FROM THE WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 9:25 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 5.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
900
WUUS52 KMLB 070507
SVRMLB
FLC009-095-097-117-127-070600-
/O.NEW.KMLB.SV.W.0005.200207T0507Z-200207T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
1207 AM EST Fri Feb 7 2020
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Seminole County in east central Florida...
Northwestern Brevard County in east central Florida...
Orange County in east central Florida...
Eastern Volusia County in east central Florida...
Northern Osceola County in east central Florida...
* Until 100 AM EST.
* At 1206 AM EST, severe thunderstorms were located along a line
extending from 10 miles east of Daytona Beach Shores to near Lone
Cabbage Fish Camp, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Deltona, Daytona Beach, Kissimmee and Port Orange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area until 3 AM.
Tornadoes can develop quickly from severe thunderstorms. Although a
tornado is not immediately likely, if one is spotted, act quickly
and move to a place of safety inside a sturdy structure such as a
small interior room.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 2927 8099 2909 8090 2895 8079 2806 8098
2820 8152 2826 8156 2826 8159 2928 8114
TIME...MOT...LOC 0506Z 273DEG 74KT 2921 8082 2832 8089
HAIL...<.75IN
WIND...60MPH
$$
PendergrastWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 10:44 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 6, 10:44 PM EST, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Melbourne FL
1044 PM EST Thu Feb 6 2020
.UPDATE...
A Tornado Watch was issued for most of east central FL (from Lake
County to Okeechobee and Indian River counties)this evening until
at least 3 am. At 1030 pm, the line was extending from north of
Tampa Bay to Ocala and moving eastward quickly. The first warning
for Severe Thunderstorm has already been issued, stay weather
aware overnight as this line has the potential to produce damaging
winds and possibly a tornado or two.
&&
.AVIATION...
Tempos in TAFs were delayed by 1-3 hrs on average as the line is
about to reach KLEE. TAFs will be amended as necessary and behind
the line as weather clears the terminals.
&&
.PREV DISCUSSION... /issued 754 PM EST Thu Feb 6 2020/
.DISCUSSION...
...Tornado Watch Likely for Portions of East Central Florida...
...Line of Strong to Potentially Severe Storms Moving Through
the Area Tonight...
Strong squall line was extending at 8 pm from the eastern Gulf to
the NE FL panhandle to southern Georgia. Most of the weather and
strong winds were just ahead of the main line and it is expected
to continue to move to the east tonight. A few showers have been
able to develop from Osceola to southern Volusia but these are
moving quite fast (~50 mph) so accumulations of rainfall, if any,
has been minimal. Atmosphere conditions remain unstable and
favorable for storms moving with the line to be strong to severe.
As of right now, the line will approach Lake county after 11pm and
move quickly eastward.
The Daytona Beach NWR transmitter remains out of service. So for
those that use this transmitter, make sure you have other ways to
receive severe weather warnings, like weather apps or local media.
Local products will be updated in the case a watch gets issued for
east central FL.
&&
.AVIATION...
Strong south-southwest winds will continue tonight 15-20 kt
sustained with gusts to 25 to 35 kts. Squall line will approach
KLEE around 04z but quick SHRAs could impact the terminals in the
next few hours, producing gusts of 40-50 kt. As the squall line
and embedded TSRA reach the terminals through the night, expect
winds to possibly gust to 40-40 kt while changing direction from
SW to W, lightning, and heavy rain reducing visibilities.
Terminals will experience strong winds and heavy rain for at least
one hour. Then winds will stay from the west behind the line
through Friday.
&&
.MARINE...
Strong to near-gale sustained winds have been observed across the
central FL Atlantic waters tonight with gusts up to 33 kt at buoy
41009. Gale Warning remains in effect for the offshore waters
while a Small Craft Advisory for the nearshore. As a strong squall
line moves over the waters later tonight, winds will shift from
SSW to W and remain strong from the west on Fri.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 1 AM EST Friday for Coastal Volusia-Indian
River-Inland Volusia-Martin-Northern Brevard-Northern Lake-
Okeechobee-Orange-Osceola-Seminole-Southern Brevard-
Southern Lake-St. Lucie.
Tornado Watch until 3 AM EST Friday for Coastal Volusia-Indian
River-Inland Volusia-Northern Brevard-Northern Lake-
Okeechobee-Orange-Osceola-Seminole-Southern Brevard-
Southern Lake.
AM...Tornado Watch until 3 AM EST Friday for Flagler Beach to Volusia-
Brevard County Line 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 PM EST Friday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory from 10 AM to 4 PM EST Friday for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Gale Warning until 10 AM EST Friday for Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Sebastian Inlet to Jupiter
Inlet 20-60 nm-Volusia-Brevard County Line to Sebastian
Inlet 20-60 nm.
&&
Negron/Rodriguez/Pendergrast/Volkmer/Combs/CristaldiHazardous weather outlook, Feb 6, 7:43 PM EST, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 743 PM EST Thu Feb 6 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-071200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 743 PM EST Thu Feb 6 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A line of strong thunderstorms will quickly move across east central Florida tonight, and then sweep offshore Martin and Saint Lucie Counties by early Friday morning. While all of east central Florida is at some risk for strong to severe storms, the best chance for damaging wind and or brief tornadoes exists from Lake County to the Interstate 4 corridor and east to the Space Coast. The primary threats will be damaging wind gusts of 60 to 70 mph, and one or two tornadoes cannot be ruled out. Be sure to have multiple ways of receiving severe weather alerts before going to sleep tonight. One can receive weather alerts through NOAA Weather Radio, wireless alerts on cell phones, sign up for alerts from your local county, and download the FEMA app. .HIGH WIND IMPACT... A Wind Advisory is in effect through late tonight. Strong south winds of 20 to 30 mph with frequent higher gusts of 35 to 40 mph. The gusty winds may blow around unsecured objects, snap off small tree limbs, and can even knock over larger trees whose bases are old and rotten. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous storms moving offshore over the Atlantic will be capable of gusts of 40 to 50 knots and occasional to frequent lightning from this evening and into early Friday. .WATERSPOUT IMPACT... A few waterspouts will be possible tonight as strong to severe storms move offshore the coast and open Atlantic waters. .WIND AND SEA IMPACT... Strong to severe storms are forecast to move across the waters tonight into Friday morning. Southwest winds will increase to 25 to 30 knots tonight, and gusts above 40 knots are possible beyond 20 nautical miles from shore. Seas building to 7 to 9 feet. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Much drier conditions will be present Friday leading to sensitive fire weather conditions. Choppy seas on Friday will improve by the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Rodriguez
In the hours before
Local storm report, Feb 6, 8:22 PM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
822 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM NON-TSTM WND DMG 6 S OCOEE 28.49N 81.53W
02/06/2020 Orange FL BROADCAST MEDIA
LOCAL BROADCAST MEDIA RELAYED A REPORT OF A TREE DOWNED
ONTO POWER LINES NEAR THE INTERSECTION OF 9TH AVE AND
MAIN ST IN WINDERMERE. TIME IS ESTIMATED.
&&
KRSpecial weather statement, Feb 6, 9:52 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
952 PM EST Thu Feb 6 2020
FLZ041-044>046-053-141-144-070330-
Northern Lake County FL-Osceola FL-Coastal Volusia FL-Orange FL-
Seminole FL-Inland Volusia FL-Southern Lake County FL-
952 PM EST Thu Feb 6 2020
...LINE OF SEVERE STORMS WILL REACH SEMINOLE...LAKE...ORANGE...
VOLUSIA AND NORTHERN OSCEOLA COUNTIES AFTER 1030 PM EST...
At 950 PM EST, Doppler radar was tracking strong to severe
thunderstorms extending along a line from Gainesville to just west
of Tampa Bay. Movement was east at 55 mph.
This line of storms will be capable of producing wind gusts in
excess of 60 mph, and a tornado or two will also be possible.
Residents and visitors to east central Florida should continue to
closely monitor the weather over the next two to three hours, and be
prepared to seek shelter if a warning is issued for your area. Be
sure to have multiple ways of receiving weather warnings, this
includes NOAA Weather Radio, cell phone alerts, or through other
apps that forward severe weather alerts. It is recommended that
residents living in manufactured homes and RVs consider moving to a
more sturdy structure before the line of storms arrives.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Kissimmee and Port Orange.
A Tornado Watch remains in effect until 300 AM EST for east central
Florida.
LAT...LON 2896 8195 2896 8166 2932 8167 2940 8142
2926 8142 2927 8115 2941 8116 2941 8109
2882 8075 2879 8097 2861 8097 2847 8087
2802 8087 2803 8137 2808 8135 2809 8145
2826 8156 2826 8166 2835 8166 2835 8196
TIME...MOT...LOC 0245Z 253DEG 46KT 2922 8261 2862 8291
RodriguezLocal storm report, Feb 6, 9:58 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
958 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM NON-TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
02/06/2020 M46 MPH SEMINOLE FL ASOS
ASOS AT SANFORD AIRPORT MEASURED A PEAK WIND GUST OF 40
KNOTS OR 46MPH FROM THE SOUTH-SOUTHWEST.
&&
KRSpecial weather statement, Feb 6, 10:53 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1053 PM EST Thu Feb 6 2020
FLZ041-044>047-053-141-147-070445-
Southern Brevard County FL-Northern Lake County FL-Osceola FL-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
1053 PM EST Thu Feb 6 2020
...LINE OF SEVERE STORMS APPROACHING SEMINOLE...LAKE...ORANGE...
VOLUSIA...NORTHERN OSCEOLA...AND NORTHERN BREVARD COUNTIES...
At 1050 PM EST, Doppler radar was tracking severe thunderstorms
extending along a line from The Villages to Tampa Bay. Movement was
east at 65 mph. This line of storms is producing very strong winds
greater than 60 mph. Tornadoes will also be possible along this line
as it moves into the Orlando Metro area in the next hour. Residents
and visitors to east central Florida should continue to closely
monitor the weather over the next two to three hours, and be
prepared to seek shelter if a warning is issued for your area. Be
sure to have multiple ways of receiving weather warnings, this
includes NOAA Weather Radio, cell phone alerts, or through other
apps that forward severe weather alerts. It is recommended that
residents living in manufactured homes and RVs consider moving to a
more sturdy structure before the line of storms arrives.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Kissimmee and Sanford.
A Tornado Watch remains in effect until 300 AM EST for east central
Florida.
LAT...LON 2943 8107 2909 8090 2872 8063 2845 8049
2806 8086 2809 8145 2814 8146 2814 8152
2826 8156 2826 8166 2878 8166 2879 8157
2926 8134 2927 8115 2941 8116
TIME...MOT...LOC 0348Z 242DEG 61KT 2903 8205 2853 8225
RodriguezLocal storm report, Feb 6, 11:14 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1114 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND GST 3 W KENNEDY SPACE CENTE 28.64N 80.75W
02/06/2020 M44 MPH Brevard FL OTHER FEDERAL
US AIR FORCE WIND TOWER 0714 MEASURED PEAK GUST OF 44 MPH
OR 38 KNOTS FROM THE SOUTH-SOUTHWEST.
&&
KRLocal storm report, Feb 6, 11:33 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1133 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST LEESBURG AIRPORT 28.82N 81.81W
02/06/2020 M45 MPH LAKE FL ASOS
PEAK WIND GUST OF 45 MPH/39 KT FROM THE WEST.
&&
JCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 9:52 PM EST | Special Weather Statement | MLB | Lake, Orange, Osceola, Seminole, Volusia | 38 min |
| Feb 6, 10:39 PM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 51 min |
| Feb 6, 10:53 PM EST | Special Weather Statement | MLB | Brevard, Orange, Seminole, Volusia | 52 min |
| Feb 6, 11:18 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 57 min |
| Feb 6, 11:45 PM EST | Special Marine Warning | MLB | 90 min | |
| Feb 6, 11:50 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 25 min |
| Feb 7, 12:15 AM EST | Special Weather Statement | MLB | Brevard, Indian River, Okeechobee, Osceola | 30 min |
| Feb 7, 12:50 AM EST | Special Marine Warning | MLB | 85 min | |
| Feb 7, 12:53 AM EST | Tornado Warning | MLB | Osceola | 17 min |
| Feb 7, 12:54 AM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Volusia | 66 min |
| Feb 7, 1:33 AM EST | Special Weather Statement | MLB | Indian River | 57 min |
| Feb 7, 1:45 AM EST | Severe Thunderstorm Warning | MLB | Brevard | 45 min |
| Feb 7, 2:04 AM EST | Special Marine Warning | MLB | 116 min | |
| Feb 7, 3:57 AM EST | Special Marine Warning | MLB | 93 min | |
| Feb 7, 8:40 AM EST | Lake Wind Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 6 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.